MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR (PS) RIGHT 10 MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR (PS) RIGHT 10 MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Joint Dislocation (2374); Osteopenia/ Osteoporosis (2651); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: patient-reported to be happy with the progress from mua previously performed.X-ray reported stated on (b)(6) 2019 noted no complications seen with implants, prominent effusion and swelling apparent which is increased since the last exam.However, the patient fell while exercising, the cause of the fall is unknown.After the fall patient states the patella was dislocated and experienced swelling.Rom-5-115 was noted with no instability, the patient was instructed to wear a brace to aid soft tissue healing.Xray's report after the fall found no evidence of loosening, osteopenia, unchanged small metallic density, and calcification projecting over the medial thigh, patella baja.The patient has reported improvement of pain/swelling with neoprene brace, rom 0-90°, diagnosed with mcl sprain after fall.Severe fibrosis of the fat pad that was adhered to the notch anteriorly, medial and lateral aspects of the knee was debrided to remove severe fibrosis.There was a minimal scar in the suprapatellar pouch.Rom 0-120° was achieved at end of the procedure.The patient reports he was doing well until he was diagnosed with covid and stuck in bed for 3 weeks after which he reported increased pain and stiffness, rom now 0-90.The patient continues to experience pain, tightness, swelling at end of the day, now using a cane, rom 7-90°, the patient continues to be unsatisfied.Xray report states tka in functional position, minimal heterotopic calcification, few metallic densities in the medial soft tissue.The complaint is confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.Additional associated products and mdrs: 42500606802 femur cemented posterior stabilized (ps) std rt size 10 lot# 63917184 mdr: 3007963827-2021-00170.42532007502 tibia cemented 5 degree stemmed right size f lot# 63992332 mdr: 3007963827-2021-00171.42540200032 all-poly patella cemented 32 mm dia lot# 64014619 mdr: 0002648920-2021-00220.
 
Event or Problem Description
It was reported that patient underwent right total knee arthroplasty.Subsequently, the patient has been experiencing pain, limited rom, difficulty ambulating, and swelling.He underwent an arthroscopy procedure 10 months post-procedure to remove fluid & scar tissue.The patient continued to do well until he fell due while walking resulting in patellar dislocation which he reduced himself and was braced for an mcl sprain.25 months after initial procedure, he underwent a second arthroscopic lysis of adhesions with manipulation but experienced difficulties with therapy and exercises postop due to covid recovery.The patient remains dissatisfied with his knee due to ongoing pain, swelling, and decreased rom.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR (PS) RIGHT 10 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12307370
Report Number0001822565-2021-02247
Device Sequence Number11752896
Product Code JWH
UDI-Device Identifier00889024243835
UDI-Public(01)00889024243835(17)230228(1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number42522400810
Device Lot Number63930941
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight93